# SDR QMLA2024052820055

- Difficulty date: May 28, 2024
- Submitted: May 29, 2024
- Operation: Air carrier
- Aircraft: N117J
- Make and model: Bolkms BK117B1
- Aircraft serial: 7227
- Aircraft time: 15,174 hours
- System (JASC): 2700 · Flight Control System
- Part: Computer
- Part number: 7004206901
- Part serial: 87040157
- Condition: Unserviceable
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON CLIMB-OUT FROM BASE, PASSING THROUGH ABOUT 600FT MSL, THE ROLL SAS CAUTION LIGHT ILLUMINATED ON THE COCKPIT DASH. THIS WAS ACCOMPANIED BY A WOBBLE IN THE ROLL AXIS, AND A CHANGE OF CONTROL/TRIM FORCE FEEL IN THE CYCLIC. THERE WAS ALSO A VERY STRONG SMELL OF BURNT OR BURNING WIRE IN THE COCKPIT. I MANUALLY SHUT OFF THE ROLL SAS, AND INITIATED A 180 DEGREE LEFT TURN TO RETURN TO BASE. AS I TURNED THE MEDIC IN THE CO-PILOT SEAT SAW A SLIGHT SMOKE HAZE IN THE COCKPIT ON TOP OF THE DASH. WE OPENED THE SLIDING COCKPIT DOOR WINDOWS TO CLEAR THE FUMES AND HAZE. PILOT AND CREW MADE THE APPROPRIATE RADIO CALLS TO AIRCOM AND ATC. UPON LANDING PILOT TOLD THE MEDICAL CREW TO LEAVE THE AIRCRAFT AND POST FIREGUARD, AS THE PILOT COMPLETED A NORMAL SHUTDOWN. SHUTDOWN WAS UNEVENTFUL. NO CIRCUIT BREAKERS WERE POPPED, BUT THE ELECTRICAL BURNING SMELL WAS STILL NOTABLY PRESENT.
